MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU-RMF
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: a service engineer (se) inspected the device and found an associated diagnostic code.The se replaced the exhalation valve and exhalation module cable.The unit passed testing and operated within the manufacturing specifications.The exhalation module cable has been received by medtronic and is awaiting further evaluation.A supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the 980 ventilator generated a "vent inop" alarm and entered backup ventilation.The patient was placed on an alternate ventilator and there was no harm to the patient as a result of the event.
 
Additional Manufacturer Narrative
Additional code added to section h6 patient codes.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.One exhalation valve assembly was returned for further analysis: visual inspection showed no anomalies that may have contributed to the event.The returned exhalation valve module (evm) was attached to the test ventilator for analysis.The unit failed the exhalation valve test, confirming the reported event.The root cause of the reported event is due to faulty exhalation sensor pcba inside the evm assembly.One exhalation valve assembly cable was returned for further analysis.Visual inspection showed no anomalies that may have contributed to the event.The returned cable was tested and no fault was found.The cause of the issue was isolated to faulty exhalation valve assembly.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key10757005
Report Number8020893-2020-00172
Device Sequence Number3334018
Product Code CBK
UDI-Device Identifier10884521592926
UDI-Public10884521592926
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU-RMF
Device Catalogue Number980X3ENDIUU-RMF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1